my sons just started intuntiv ..(2nd week)..they are both constipated..they are on 2mg should we continue or go back to 1mg is there anyone this happened too
31 Aug 2011
Be sure they are drinking plenty of fluids especially water. You might try adding some Benefiber to either their food or drinks. Benefiber can be mixed with just about anything and it wont thicken liquids or chage the taste even added to water you cant tell it is there. I give it to my youngest sometimes mixed in a milkshake so I know it tastes good and he will drink the whole thing. ADHD meds have a tendency to dry kids out so be sure they have a good fluid intake drinking juices and water. Try to avoid soda pop, tea and coffee drinks. Between adding the fluids and the fiber they should be able to go to the bathroom without problems. Popcorn is a really good source of fiber that kids will eat and of course veggies and fruit. Avoid bananas which are constipating. Be sure that they are not taking the medication with a high fat meal because this can increase absorption of the medication and can increase the incidence of side effects.
constipation is not a very common side effects but is a known side effect in a small percentage of kids. If you increase their fiber intake and fluid intake it should take care of the problem but if the constipation persists then their Dr may need to try something different.
- Intuniv Information for Consumers
- Intuniv Information for Healthcare Professionals (includes dosage details)< / span>
- Side Effects of Intuniv (detailed)< / span>
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Like many others out there, we found the Intuniv to be the "miracle drug" for my 7 year old grandson . . however, after 2 1/2 weeks he ...
1 answer • 20 Sep 2011
my daughter is on week 3 of intuniv and is having horrible constipation. She is also having problems sleeping.
1 answer • 1 Oct 2011
My son is 6 and has been on Vyvanse for a year now. He just started Intuniv 1mg a week ago. Ever since he has been unable to go to sleep until 10 or ...
2 answers • 31 Jan 2012